Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes severe muscle pain in an elderly person?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 1366 Questions
Question
I'm 67 yrs old
Had quadrupple by-pass in 2009.
My Medicines,
-Metformin 500mg
-Metoprolo 50mg
-Synthroid 50mcg
-Pravastatin 20mg
-Vitamin D3 2000iu
-Aspirin 81mg
Was taking Atrovastatin. Was having muscle pain 3 months ago in my upper rear leg muscles. My doctor stopped the Atorvastatin and the pain went away.
I have not been taking the Pravaststin. The same pain has just restarted.
I will be contacting my doctor Monday.
Have any suggestions as what to be looking for?
Posted Sat, 25 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 26 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your symptoms could be related to metformin adverse effects.

Other possible causes to consider would be: local inflammation, a stretched muscle or a pinched nerve in this region.

For this reason, I would recommend consulting with your attending physician and performing some tests:

- complete blood count, PCR and ESR for inflammation
- muscular enzymes (CPK, LDH)
- liver enzymes (ALT, AST)
- HbA1C levels
- blood electrolytes, including calcium levels
- uric acid levels .

Considering the fact that you are taking Synthroid, I would recommend also checking thyroid hormone levels, in order to make the proper dose adjustments to Synthroid.

It has been reported that also Synthroid may lead rarely to muscle cramps and spasms. So unnecessary elevated Synthroid doses should be avoided.

You should discuss with your doctor on the above mentioned issues.

Hope to have been helpful to you!

In case of any further questions, feel free to ask me again!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor